Aa
A
A
Close
Avatar universal
Dry skin pre-Accutane
After ten years of acne and multiple failed OTC & prescription treatments (topical retinoids, topical antibiotics, oral antibiotics, BCP) I am planning to start Accutane within the next week. I know Accutane works by suppressing sebum production but how does that work in those of us who already have fairly dry skin? My hair is a little oily but for the most part, my face is dry. Will my skin become intolerably dry or less so since I don't seem to produce as much oil to begin with? Does that mean the treatment will be any more or less effective for me? Also, will my baseline dryness increase or decrease my risk for an acne flare when I start treatment? Thanks for your help! :-)
Cancel
1 Answers
Page 1 of 1
351246 tn?1379685732
Hi!
Most acne treatments cause skin dryness. If you have a naturally dry skin, these treatments can worsen dryness and further aggravate acne. So, yes, Accutane too can cause skin dryness. While on treatment use a good moisturizer regularly. Eat plenty of fresh fruits and include veggies in your diet. Drink fresh fruit juice and plenty of water. Use mild astringents and soaps. Use a good sunscreen when going out in sun. With these precautions you should be able to get good relief. Take care!

The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Acne Community Resources